Alert archive / Alabama / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 240, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Aug 30, 2006, 5:43 PM CDT for Baldwin County, Alabama; Escambia County, Florida. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 30, 2006, 5:43 PM CDT (22:43 UTC)
- Expired
- Aug 30, 2006, 6:30 PM CDT
- In force
- 47 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
Counties Baldwin County, AL, Escambia County, FL
The radar
The Mobile radar (KMOB), 73 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.7 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2131 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 905 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 302249 SVRMOB ALC003-FLC033-302330- /O.NEW.KMOB.SV.W.0240.060830T2243Z-060830T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 543 PM CDT WED AUG 30 2006 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BALDWIN COUNTY IN SOUTHWEST ALABAMA ESCAMBIA COUNTY IN NORTHWEST FLORIDA * UNTIL 630 PM CDT * AT 537 PM CDT...LOCAL LAW ENFORCEMENT REPORTED AND NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. LAW ENFORCEMENT IN BAY MINETTE REPORTED DOWNED TREES AND HAIL AT AROUND 515 PM. THIS STORM WAS LOCATED NEAR PHILLIPSVILLE... OR ABOUT 7 MILES EAST OF BAY MINETTE...AND MOVING SOUTHEAST AT 10 MPH. * THIS SEVERE THUNDERSTORM WILL BE... 6 MILES SOUTHWEST OF WALNUT HILL BY 620 PM CDT * AT 537 PM...ANOTHER SEVERE DEVELOPING SEVERE THUNDERSTORM WAS NOTED OVER NORTHERN ESCAMBIA COUNTY FLORIDA JUST NORTH OF WALNUT HILL... MOVING EAST AT AROUND 10 MPH. THIS STORM WILL ALSO BE CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WILL AFFECT AREAS SOUTH OF WALNUT HILL AND AROUND THE BRATT AREA THROUGH 630 PM. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3099 8765 3080 8774 3077 8732 3100 8728 $$
1 follow-up statement
000
WWUS54 KMOB 302319
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
615 PM CDT WED AUG 30 2006
ALC003-FLC033-302330-
/O.CON.KMOB.SV.W.0240.000000T0000Z-060830T2330Z/
BALDWIN AL-ESCAMBIA FL-
615 PM CDT WED AUG 30 2006
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 630 PM CDT FOR
WESTERN ESCAMBIA AND EAST CENTRAL BALDWIN COUNTIES...
AT 612 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM MCDAVID TO MOLINO TO
ENSLEY...OR ALONG A LINE EXTENDING FROM 21 MILES SOUTHWEST OF BREWTON
TO 20 MILES NORTHWEST OF PENSACOLA TO 10 MILES NORTHWEST OF
PENSACOLA...MOVING EAST AT 30 MPH.
THIS LINE OF STORMS WILL MOVE EAST OUT OF BALDWIN COUNTY BY 620 PM
THEN CONTINUE EAST ACROSS MOST OF ESCAMBIA COUNTY FLORIDA THROUGH
630 PM. THE WARNING MAY HAVE TO BE EXTENDED PAST 630 PM FOR ESCAMBIA
COUNTY FLORIDA.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING KILLS...PLAY IT SAFE. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
LAT...LON 3099 8765 3041 8755 3044 8727 3060 8727
3070 8728 3079 8734 3100 8728
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 30, 2:42 PM CDT, 3 hours 1 minute earlier.
Area forecast discussion, Aug 30, 2:42 PM CDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 242 PM CDT WED AUG 30 2006 .SYNOPSIS...LOOKS LIKE THE PRE-FRONTAL TROUGH IS FROM EAST OF DESTIN INTO GEORGIA. ACTUAL FRONT LOOKS TO BE JUST NORTHWEST OF MOBILE WITH THE LOWER DEW POINTS BACK ACROSS WEST AND NORTHWEST MISSISSIPPI CLOSER TO THE MID LEVEL TROUGH. WHATS LEFT OF ERNESTO WAS MOVING UP THROUGH FLORIDA AS FORECAST BY NHC. && .SHORT TERM...THINK ERNESTOS OUTER BANDS ARE ENHANCING CONVECTION ALONG THE PRE-FRONTAL TROUGH TO THE EAST OF DESTIN AND DONT THINK THESE WILL DIRECTLY AFFECT THE FORECAST AS THEY SHOULD REMAIN EAST OF MY FORECAST AREA. OTHERWISE...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS SHOULD LINGER INTO THE LATE AFTERNOON OR EARLY EVENING AS WEAK FRONT APPROACHES. MAY BE A FEW ISOLATED STRONG TO SEVERE BEFORE SUNSET AS ATMOSPHERE IS MOIST AND UNSTABLE WITH FAIRLY HIGH MLCAPES. SOME CLEARING TONIGHT AS THE FRONT EASES EAST BUT EXPECT CLOUDS TO RETURN ON THURSDAY AS MID LEVEL TROUGH APPROACHES...WILL ALSO LEAVE ISOLATED THUNDERSTORMS IN FOR THURSDAY AFTERNOON WITH THE TROUGH OVERHEAD. BY THURSDAY EVENING TROUGH IS FORECAST TO HAVE EASED EAST OF FORECAST AREA AND CHANCES OF PRECIPITATION WILL HAVE ALL BUT DIMINISHED. WILL NOT HAVE ANY POPS IN THROUGH THE REMAINDER OF THE SHORT TERM. DID MAKE SOME MINOR ADJUSTMENTS TO PNS AND GZH MINS TONIGHT AND PNS TOMORROW NIGHT. A BIT COOLER(1F) TONIGHT AND ABIT WARMER AT PNS TOMORROW NIGHT AS CLOUDS AND WARM WATER SHOULD HOLD THEIR TEMPERATURE UP JUST A BIT. .LONG TERM...NO CHANGES MADE TO EXTENDED BUT NEW 12Z GUIDANCE SHOWS MOISTURE RETURNING QUICKER THAN PREVIOUS FORECAST AND GUIDANCE INDICATED...MAY NEED TO BRING SHOWERS AND THUNDERSTORMS BACK TO THE EXTENDED ON THE MID SHIFT. && .MARINE...NOT A LOT OF CHANGES TO THE MARINE FORECAST. SOUTHWEST WINDS OVER THE BAY AND NEAR SHORE LATE AFTERNOON WILL BECOME NORTH AND NORTHWEST AS THE TEMPERATURES COOL AND THE FRONT EASES ACROSS. THE OUTER CIRCULATION OF A WEAKENING ERNESTO MAY ADD A FEW KNOTS TO THE EASTERN LEG WINDS TONIGHT BUT OVERALL...ERNESTO WILL HAVE MINIMAL IMPACT ON MARINE AREA. WINDS REMAINING WEST TO NORTH...THROUGH SATURDAY...EXCEPT FOR POSSIBLY A WEAK SEA BREEZE NEAR SHORE LATE IN THE AFTERNOONS. BY LATE SUNDAY...WINDS BECOME SOUTHWEST AND CONTINUE INTO MONDAY BUT GENERALLY LIGHT. && .PRELIMINARY POINT TEMPS/POPS... MOBILE 72 88 69 89 / 20 20 10 10 PENSACOLA 74 89 72 89 / 30 20 10 10 DESTIN 77 89 74 89 / 30 20 10 10 EVERGREEN 70 87 67 87 / 20 20 10 10 WAYNESBORO 66 87 63 88 / 10 20 10 10 CAMDEN 69 90 65 89 / 20 20 10 10 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Aug 30, 5:50 AM CDT, 11 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 550 AM CDT WED AUG 30 2006 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-301700- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 550 AM CDT WED AUG 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND SOUTHEAST MISSISSIPPI...AND THE WESTERN FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT. A FRONTAL BOUNDARY OVER THE MISSISSIPPI RIVER VALLEY STRETCHING INTO SOUTHEAST TEXAS WILL MOVE ACROSS THE FORECAST AREA BY LATE TODAY INTO TONIGHT. AHEAD OF THE FRONT SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED...MAINLY THROUGH EARLY TONIGHT. DUE TO INCREASED DYNAMICS IN THE MID TO UPPER LEVELS OF THE ATMOSPHERE COMBINED WITH SUFFICIENT LOW LEVEL MOISTURE AND INSTABILITY SOME STORMS MAY BECOME STRONG TO POSSIBLY SEVERE DURING THE AFTERNOON HOURS. ISOLATED CASES OF DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREAT WITH THESE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS OR SEVERE WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS OR EMERGENCY MANAGEMENT PERSONNEL FOR SEVERE WEATHER OPERATIONS IS NOT EXPECTED TO BE REQUIRED THROUGH TONIGHT.
In the hours before
Special weather statement, Aug 30, 3:56 PM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 356 PM CDT WED AUG 30 2006 ALZ061-063-302145- LOWER MOBILE-UPPER MOBILE- 356 PM CDT WED AUG 30 2006 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER MOBILE COUNTY... AT 353 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES WEST OF GRAND BAY...AND MOVING EAST AT 25 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...GRAND BAY...SEVEN HILLS...SAINT ELMO...DAWES...I10 AND MCDONALD ROAD AND IRVINGTON THROUGH 445 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
Local storm report, Aug 30, 5:18 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
518 PM CDT WED AUG 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0427 PM HAIL GRAND BAY 30.48N 88.34W
08/30/2006 E0.50 INCH MOBILE AL BROADCAST MEDIA
DIME HAIL
0437 PM HAIL GRAND BAY 30.48N 88.34W
08/30/2006 E0.88 INCH MOBILE AL BROADCAST MEDIA
SEVERAL NICKEL SIZED HAIL REPORTS FROM AROUND THE GRAND
BAY AND IRVINGTON AREAS
0438 PM TSTM WND DMG IRVINGTON 30.51N 88.24W
08/30/2006 MOBILE AL BROADCAST MEDIA
TREES DOWN ON RAMSEY AND TWO MILE RD
0445 PM TSTM WND DMG GRAND BAY 30.48N 88.34W
08/30/2006 MOBILE AL PUBLIC
MULTIPLE TREES DOWN ON HALL ROAD
0509 PM HAIL URIAH 31.31N 87.50W
08/30/2006 E0.88 INCH MONROE AL TRAINED SPOTTER
NICKEL SIZE HAIL
&&
CULLENLocal storm report, Aug 30, 5:40 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
540 PM CDT WED AUG 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG BAY MINETTE 30.88N 87.77W
08/30/2006 BALDWIN AL LAW ENFORCEMENT
TREES AND POWERLINES DOWN AROUND BAY MINETTE
&&
CULLENThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 4:27 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 33 min |
| Aug 30, 4:43 PM CDT | Severe Thunderstorm Warning | MOB | Escambia, Monroe | 32 min |
| Aug 30, 5:02 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 43 min |
| Aug 30, 5:15 PM CDT | Severe Thunderstorm Warning | MOB | Conecuh, Escambia, Monroe | 45 min |
| Aug 30, 12:00 AM CDT | Marine Weather Statement | MOB | 2 hr | |
| Aug 30, 1:01 AM CDT | Special Marine Warning | MOB | 59 min | |
| Aug 30, 2:02 AM CDT | Special Marine Warning | MOB | 58 min | |
| Aug 30, 4:02 PM CDT | Special Marine Warning | MOB | 88 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2006Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.